MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SPINE INSTRUMENTS; PEDICLE SCREW LENKE PROBE - SQUARE TIP - STRAIGHT

MEDACTA INTERNATIONAL SA SPINE INSTRUMENTS; PEDICLE SCREW LENKE PROBE - SQUARE TIP - STRAIGHT
Model Number 03.51.10.0600
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 03-mar-2025: lot: 1956787: (b)(4) items manufactured and released on 28-07-2020.No anomalies found related to the problem.To date 2 other similar events have been reported.Preliminary investigation performed by medacta spine r&d project manager: according to picture received, during the surgery the tip of the lenke probe broke.The root cause of the failure might be the application of a bending force while the instrument's tip was inserted in the patient's bone.Although the specific circumstances cannot be confirmed, the issue may have resulted from unique conditions of the specific surgical application involved in combination with the inherent mechanical limits of the device version utilized.The investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
During l1-s2-si surgery, the surgeon malleted the leke probe in right l2 and the tip of the device broke in the pedicle.A trephine along with a pair of vice grips was utilized to remove the broken tip.Bone quality was reported not being sclerotic but issue in advancing the gear shift that required malleting.Surgery was completed successfully with 30 minutes of delay on 4 hours of surgery.7.0mm (diameter) x55mm (length) screw was implanted.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department inspection of the returned devices confirmed preliminary inspection analysis.Preliminary investigation performed by r&d department (already reported in the mdr 2025-00207): according to picture received, during the surgery the tip of the lenke probe broke.The root cause of the failure might be the application of a bending force while the instrument's tip was inserted in the patient's bone.Although the specific circumstances cannot be confirmed, the issue may have resulted from unique conditions of the specific surgical application involved in combination with the inherent mechanical limits of the device version utilized.The investigation does not indicate any potential manufacturing related issue.

Brand Name
SPINE INSTRUMENTS
Common Device Name
PEDICLE SCREW LENKE PROBE - SQUARE TIP - STRAIGHT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21718316
Report Number3005180920-2025-00207
Device Sequence Number21216636
Product Code LXH
UDI-Device Identifier07630971266797
UDI-Public07630971266797
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.51.10.0600
Device Lot Number1956787
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American